Hi I'm new to the site and I'm posting on my husband's behalf. He began to be ill last Christmas, loss of appetite with stomach pain which went round to his back on either side. At the same time he had blood in urine and was diagnosed with bladder cancer. After an endoscopy, CT scan and ultrasound in January the bladder treatment began in February and he had 6 BCG treatments which finished in June. He has also been seeing a rheumatologist since March, who after blood tests and a PET scan, diagnosed vasculitis involving the mesenteric artery. The cancer and vasculitis are not related. We have been told that this is coincidental. He is on prednisone ...started on 60 mg and gradually reducing. Today we saw the rheumatologist again and he has arranged for the 6 doses of cyclophosphamide to begin in 2 weeks time. This treatment means that the BCG into the bladder (which should have restarted for another 3 treatments) has to be postponed. In the meantime he has had an annual review on his heart meds (heart attack 7 years ago) and a blood test has shown high liver enzymes. We are waiting for results of a second blood test. He has lost almost 4 stones in weight since Christmas and has been feeling very unwell for 8 months. This year has been very stressful for us both as he has never been so ill or inactive for such a long length of time. He is 68. I don't really know what questions I want answering but I wonder if anyone can give us a bit of hope. He says he feels that there's no light at the end of the tunnel. Will the cyclophosphamide bring the relief that he's desperate for? Sorry for rambling on but it's been very stressful for us both.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.